Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 259, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 12, 2015, 3:03 PM EDT for Dixie County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2015, 3:03 PM EDT (19:03 UTC)
- Expired
- Jul 12, 2015, 3:49 PM EDT
- In force
- 46 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Dixie County, FL
The radar
The Tallahassee radar (KTLH), 161 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1028 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1393 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
118
WUUS52 KTAE 121903
SVRTAE
FLC029-122000-
/O.NEW.KTAE.SV.W.0259.150712T1903Z-150712T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
303 PM EDT SUN JUL 12 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL DIXIE COUNTY IN THE BIG BEND OF FLORIDA...
* UNTIL 400 PM EDT
* AT 302 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR SUWANNEE...AND MOVING NORTHWEST
AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
SUWANNEE...HORSESHOE BEACH AND SHIRED ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 2931 8317 2932 8315 2933 8318 2935 8317
2935 8318 2938 8320 2936 8321 2937 8321
2939 8320 2942 8322 2944 8329 2952 8324
2939 8304 2937 8307 2934 8307 2932 8312
2932 8314 2929 8317
TIME...MOT...LOC 1902Z 119DEG 8KT 2931 8312
$$
42-DVD1 follow-up statement
504
WWUS52 KTAE 121949
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
349 PM EDT SUN JUL 12 2015
FLC029-121959-
/O.CAN.KTAE.SV.W.0259.000000T0000Z-150712T2000Z/
DIXIE FL-
349 PM EDT SUN JUL 12 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL DIXIE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TALLAHASSEE.
LAT...LON 2931 8317 2932 8315 2933 8318 2935 8317
2935 8318 2938 8320 2936 8321 2937 8321
2939 8320 2942 8322 2944 8329 2952 8324
2939 8304 2937 8307 2934 8307 2932 8312
2932 8314 2929 8317
TIME...MOT...LOC 1947Z 119DEG 8KT 2936 8323
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 9:27 AM EDT, 5 hours 36 minutes earlier.
Area forecast discussion, Jul 12, 9:27 AM EDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
927 AM EDT SUN JUL 12 2015
...Heat Advisory in Effect for Parts of the Region...
.Near Term [Through Today]...
Previous forecast remains on track. We'll remain under the
influence of the eastern periphery of deep layer ridging aloft
today. At the surface, broad troughing is expected over land where
efficient heating and mixing will make things quite hot. Steering
flow will remain northerly, impeding much inland penetration of
the afternoon sea breezes.
Regarding convective coverage, expect highest PoPs south of
Interstate 10 in north Florida, especially over the Suwannee
Valley. Steep low-level lapse rates, around 3000 J/kg SBCAPE,
and marginally high dtheta-e values will result in the potential
for some of the storms to produce strong to severe downbursts.
This big story this afternoon will once again be the heat.
Anomalously warm temperatures throughout the low to mid layers
will result in highs around 100 degrees at peak mixing. Mixing
will be most efficient at bringing dry air to the surface across
our Georgia, and far interior eastern Big Bend counties this
afternoon. Elsewhere, dew points won't likely mix below 70
degrees, or 75 degrees near the coast for that matter. This will
result in heat indices up to 110 degrees in spots, but certainly
between 105-110 across most of north Florida and southeast
Alabama. Thus, the heat advisory already in effect for today will
be expanded further inland.
&&
.Aviation...
[Through 12Z Monday]... VFR conditions will prevail through the
period with scattered thunderstorms at ECP this afternoon.
&&
.Prev Discussion [333 AM EDT]...
.Short Term [Tonight Through Tuesday]...
The upper ridge over the Southern Plains will remain essentially
in place this period. The downstream trough will amplify as
energy over the Great Plains near the U.S. Canadian border dives
into its base Monday and Tuesday. At the surface, a lee trough
will be present across the Carolinas once again, extending weakly
southwestward into North FL.
This scenario means we will see a gradual downward trend in max
temps after Monday. On Monday however, many areas will top out in
the upper 90s once again with a couple of spots hitting 100
degrees. It does appear that somewhat lower dew points will
prevent anyone from reaching our heat advisory criteria (heat
index of 109-113). Convective coverage will increase over what we
saw on Sunday with PoPs generally in the 30-40% range, highest to
the east near the troughing. As on Sunday, conditions will be
marginally favorable for wet microbursts on Monday. The severe
threat will increase somewhat on Tuesday as the aforementioned PV
anomalies near the base of the trough increasing the threat for an
MCS. Max temps will be a couple of degrees lower on Tuesday.
.Long Term [Tuesday Night Through Sunday]...
The upper trough will reach its largest amplitude Wednesday into
Wednesday night before lifting away to the east. The upstream
ridge will remain essentially in place with highest heights near
the ArkLaTex for most of the week. At the surface, the lee trough
will continue to extend from The Piedmont into GA for much of the
week, helping to enhance convective coverage across our northern
zones while the sea breeze does the same further south. The result
will be near climo PoPs around 40% each day. Max temps will settle
into the 93-95 degree range across inland areas, still slightly
above normal. Depending on how long the upper trough lingers, we
could see the severe weather threat persist into Tuesday night and
Wednesday.
.Marine...
The gradient between and inland trough and high pressure over the
Gulf of Mexico will result in a prolonged period of light to
moderate westerly flow across the waters for much of the week.
From Tuesday through Thursday, wind speeds could approach
cautionary levels at times with seas around 4 feet.
.Fire Weather...
Hazardous fire weather conditions are not expected over the next
several days, though marginally high dispersions will be possible
this afternoon.
.Hydrology...
Area rivers remain below action stage with only scattered
convection expected over the next few days. Thus, there are no
hydrologic concerns at this time.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 100 75 97 76 95 / 40 10 40 30 40
Panama City 93 80 92 80 90 / 40 20 30 20 30
Dothan 99 76 98 76 97 / 30 10 30 20 30
Albany 99 74 98 75 97 / 10 10 30 20 30
Valdosta 100 73 98 74 96 / 20 10 40 20 40
Cross City 97 75 95 75 93 / 70 20 40 30 40
Apalachicola 93 80 94 79 93 / 50 20 40 30 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY until 7 PM EDT /6 PM CDT/ this evening FOR Calhoun-
Central Walton-Coastal Bay-Coastal Dixie-Coastal Franklin-
Coastal Gulf-Coastal Jefferson-Coastal Taylor-Coastal
Wakulla-Gadsden-Holmes-Inland Bay-Inland Dixie-Inland
Franklin-Inland Gulf-Inland Taylor-Inland Wakulla-Jackson-
Leon-Liberty-North Walton-South Walton-Washington.
GA...HEAT ADVISORY until 7 PM EDT this evening FOR Decatur-Early-
Miller-Seminole.
AL...HEAT ADVISORY until 6 PM CDT this evening FOR Coffee-Dale-Geneva-
Henry-Houston.
GM...NONE.
&&
NEAR TERM...WESTON/HARRIGAN
SHORT TERM...WOOL
LONG TERM...WOOL
AVIATION...WESTON
MARINE...WOOL
FIRE WEATHER...WOOL
HYDROLOGY...WOOLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:43 PM EDT | Special Marine Warning | TAE | 92 min | |
| Jul 12, 2:54 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Jul 12, 3:37 PM EDT | Special Marine Warning | TAE | 113 min | |
| Jul 12, 4:31 PM EDT | Special Marine Warning | TAE | 119 min | |
| Jul 12, 5:44 PM EDT | Special Marine Warning | TAE | 91 min | |
| Jul 12, 6:00 PM EDT | Special Marine Warning | TAE | 90 min | |
| Jul 12, 6:22 PM EDT | Severe Thunderstorm Warning | TAE | Franklin, Wakulla | 38 min |
| Jul 12, 6:26 PM EDT | Special Marine Warning | TAE | 64 min | |
| Jul 12, 6:57 PM EDT | Special Marine Warning | TAE | 93 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.